MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA SUPRARENAL

ENDOLOGIX AFX; VELA SUPRARENAL
Model Number A28-28/C75-O20V
Medical Device Problem Codes Off-Label Use (1494); Lack of Effect (4065)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 12/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies have been requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was implanted with an afx2 bifurcated stent graft system, an afx vela suprarenal extension, and afx vela infrarenal extension for the treatment of an abdominal aortic aneurysm (aaa) on (b)(6) 2025.It was reported on (b)(6) 2025 the patient presented emergently, an angiogram revealed a type ia endoleak.The physician implanted an afx vela suprarenal aortic cuff extension extending proximally closer to the renal arteries, and a seal was achieved.The type ia endoleak was resolved.The patient status was reported as stable.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type 1a endoleak and additional endovascular procedure are confirmed.This is consistent with the reported adverse event/incident.The complaint is likely user and anatomy related.No procedure related harms were identified.The clinical evaluation also shows reasonable evidence to suggest there is progressive aortic degeneration from a preexisting infection (mycotic aneurysm) likely contributed to the type ia endoleak which is anatomy related.At the index procedure, the patient was being treated for a ruptured mycotic aneurysm with a colonic fistula.Use of the afx device to treat a mycotic aneurysm is considered off label, as the device is not designed or cleared for infected aortic tissue and is contraindicated in patients with a condition that threatens to infect the graft.The patient experienced blood loss with a hemoglobin of 5, requiring postoperative packed red blood cell transfusion.The blood loss anemia was likely preexisting secondary to a gastrointestinal bleed and was unrelated to the endovascular procedure.The surgical colectomy was performed for a preexisting abscess/infection and colonic fistula and was not device related.The final patient status was reported as discharged to skilled nursing facility in stable condition on postoperative day 11.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.
 
Additional Manufacturer Narrative
Patient medical records were received for further evaluation by the clinical specialist.Imaging studies have been requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key23991929
Report Number3011063223-2026-00002
Device Sequence Number21458437
Product Code MIH
UDI-Device Identifier00818009013583
UDI-Public(01)00818009013583(17)271014
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberA28-28/C75-O20V
Device Lot Number2854821001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/13/2025
Supplement Date Received by Manufacturer01/06/2026
02/12/2026
Initial Report FDA Received Date01/07/2026
Supplement Report FDA Received Date02/02/2026
02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA INFRARENAL: LOT #2863277004.; AFX2 BIFURCATED STENT GRAFT: LOT #2838527R015.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexFemale